Alert archive / Texas / Special Weather Statements in 2016

Special Weather Statement, NWS Austin/San Antonio, TX

April 1, 2016Atascosa County, Texas

NWS Austin/San Antonio, TX issued this special weather statement at Apr 1, 2016, 5:02 AM CDT for Atascosa County, Texas. It was in force for 43 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 1, 2016, 5:02 AM CDT (10:02 UTC)
Expired
Apr 1, 2016, 5:45 AM CDT
In force
43 min
Issued by
NWS Austin/San Antonio, TX

County Atascosa County, TX

The radar

The Austin/San Antonio radar (KEWX), 102 km from the middle of the area, began a volume at 10:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 1, 5:15 AM CDTHAIL 0.55 Sse Natalia, TXMINOR LEAF DAMAGE. LASTED ABOUT 15 MINUTES.
Apr 1, 5:15 AM CDTHAIL 11 N Devine, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 10.0 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2016-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 364 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2016-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -85 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
364 J/kg
Mixed-layer CIN
-146 J/kg
Mixed-layer LCL
2120 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
-85 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
-3.3

Open this sounding in Storm Lab

The text

As transmitted.

811 
WWUS84 KEWX 011002
SPSEWX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
502 AM CDT FRI APR 1 2016
 
TXZ204-205-219-220-011045-
ATASCOSA TX-FRIO TX-BEXAR TX-MEDINA TX-
502 AM CDT FRI APR 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BEXAR...NORTHEASTERN
FRIO...NORTHWESTERN ATASCOSA AND SOUTHEASTERN MEDINA COUNTIES UNTIL
545 AM CDT...

AT 502 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
BIG FOOT...OR NEAR DEVINE...MOVING EAST AT 40 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SAN ANTONIO...PLEASANTON...DEVINE...JOURDANTON...POTEET...MOORE...LYTLE...
SOMERSET...NATALIA...SCHATTEL...BIGFOOT...LEMING...BIG FOOT...ROSSVILLE...
SOUTHTON...KYOTE...MITCHELL LAKE...THREE OAKS...IUKA AND ESPEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2893 9901 2917 9903 2936 9842 2890 9839
TIME...MOT...LOC 1002Z 265DEG 36KT 2906 9893 

$$

CP

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Apr 1, 3:43 AM CDT, 1 hour 19 minutes earlier.

Area forecast discussion, Apr 1, 3:43 AM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
343 AM CDT FRI APR 1 2016

.SHORT TERM (TODAY THROUGH SATURDAY)...
ONGOING CONVECTION ACROSS THE RIO GRANDE AND SOUTHERN EDWARDS
PLATEAU IS EXPECTED TO CONTINUE THROUGH LATE FRIDAY MORNING. A
SHORT-WAVE TROUGH EVIDENT ON WATER VAPOR CHANNEL OVER VAL VERDE
COUNTY IS CREATING SUFFICIENT LIFT AND INSTABILITY WITH MUCAPE
VALUES AROUND 1000 J/KG ACCORDING TO SPC MESOSCALE ANALYSIS PAGE
AND NAM/GFS AREA FORECAST SOUNDINGS. SCATTERED SHOWERS AND
ISOLATED THUNDERSTORMS WILL CONTINUE OVER THAT REGION WITH
ISOLATED STORMS POSSIBLY BECOMING STRONG TO SEVERE THROUGH LATE
FRIDAY MORNING. LARGE HAIL WILL BE THE MAIN WEATHER THREAT. A
SECOND AREA OF CONVECTION IS ONGOING ACROSS THE SOUTHWEST AND
SOUTH PARTS OF SOUTH CENTRAL TEXAS. THERE IS A SURFACE BOUNDARY
ASSOCIATED WITH A COLD FRONT AND SHOWERS AND STORMS ARE DEVELOPING
ALONG THAT CONVERGENCE ZONE. THIS ACTIVITY IS EXPECTED TO CONTINUE
THROUGH MID FRIDAY MORNING AS THE BOUNDARY SLOWLY PUSHES TO THE
SOUTHEAST. SOME OF THESE STORMS COULD BE STRONG AND PRODUCE
BRIEFLY HEAVY RAIN AND PEA SIZED HAIL.

MOST HIRES AND MEDIUM-RANGE MODELS ARE IN FAIR TO GOOD AGREEMENT
ON CHANCES FOR SHOWERS AND ISOLATED THUNDERSTORMS THIS AFTERNOON
AND PART OF THE EVENING ACROSS THE EASTERN HALF OF SOUTH CENTRAL
TEXAS. THE ABOVE MENTIONED SHORT-WAVE TROUGH SHOULD CONTINUE TO
PUSH TO THE SOUTHEAST THROUGHOUT THE DAY AND EXIT THE AREA
TONIGHT. BY LATE THIS EVENING...700 MB WINDS SHIFT TO THE
NORTHWEST AND SPREAD ACROSS THE AREA OVERNIGHT ENDING RAIN
CHANCES ACROSS THE REGION. COOL TEMPERATURES ARE EXPECTED
OVERNIGHT AS A COOLER AIRMASS FILTERS IN FROM THE NORTH WITH LOWS
IN THE UPPER 30S ACROSS THE HILL COUNTRY TO MID 40S ELSEWHERE.

&&

.LONG TERM (SATURDAY NIGHT THROUGH THURSDAY)...
DRY AND PLEASANT WEATHER DAYS ARE EXPECTED ON SATURDAY INTO THE
MIDDLE OF NEXT WEEK. A WARMING TREND IS IN STORE FROM SUNDAY
THROUGH MUCH OF NEXT WEEK. MEDIUM-RANGE MODELS ARE IN FAR
AGREEMENT ON THROUGH THE EXTEND FORECAST PERIOD AND THE NEXT COLD
FRONT. HOWEVER...THE GFS SOLUTION CREATES A BIT MORE OF
PRECIPITATION ACROSS THE FAR EASTERN COUNTIES THAN THE ECMWF. THIS
FAR OUT AND WITH ONLY SLIGHT RAIN CHANCES...OPTED TO GO WITH A DRY
WEATHER FORECAST FOR LATER IN THE EXTENDED PERIOD WHILE MONITOR
FUTURE RUNS FOR ANY SIGNIFICANT CHANGES.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              66  45  72  47  77 /  30  20   0   0   0
AUSTIN BERGSTROM INTL AIRPORT  67  42  72  41  76 /  30  20   0   0   0
NEW BRAUNFELS MUNI AIRPORT     69  44  72  43  77 /  30  10   0   0   0
BURNET MUNI AIRPORT            64  41  70  44  75 /  30  20   0   0   0
DEL RIO INTL AIRPORT           72  45  72  48  79 /  10  10   0   0   0
GEORGETOWN MUNI AIRPORT        64  41  71  42  76 /  40  20   0   0   0
HONDO MUNI AIRPORT             69  41  72  42  76 /  30  -    0   0   0
SAN MARCOS MUNI AIRPORT        66  44  71  43  75 /  30  10   0   0   0
LA GRANGE - FAYETTE REGIONAL   69  45  71  44  75 /  30  20   0   0   0
SAN ANTONIO INTL AIRPORT       68  45  72  45  76 /  30  10   0   0   0
STINSON MUNI AIRPORT           70  47  73  46  77 /  30  10   0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE/AVIATION...04
SYNOPTIC/GRIDS...17
Hazardous weather outlook, Apr 1, 4:35 AM CDT, 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
435 AM CDT FRI APR 1 2016

TXZ171>173-183>194-202>209-217>225-228-021000-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
435 AM CDT FRI APR 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED STRONG TO SEVERE STORMS ARE POSSIBLE THIS MORNING.
LARGE HAIL IS THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Apr 1, 4:28 AM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
428 AM CDT FRI APR 1 2016

TXZ185-187-203-011015-
BANDERA TX-REAL TX-UVALDE TX-
428 AM CDT FRI APR 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN UVALDE...WESTERN BANDERA
AND REAL COUNTIES UNTIL 515 AM CDT...

AT 427 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS NEAR
CAMP WOOD AND NEAR LAGUNA...AND MOVING NORTHEAST AT 40 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LEAKEY...VANDERPOOL...SABINAL...CAMP WOOD...LAGUNA...GARNER STATE PARK...
MONTELL...LOST MAPLES STATE PARK...RIO FRIO...TUFF...CONCAN...KNIPPA...
UTOPIA AND REAGAN WELLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2927 10001 2962 10002 2963 10001 2965 10002
      2973 10002 2990 9992 2990 9941 2925 9942
TIME...MOT...LOC 0927Z 242DEG 34KT 2970 9996 2940 9996

CP
Special weather statement, Apr 1, 4:31 AM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
431 AM CDT FRI APR 1 2016

TXZ188>190-011015-
GILLESPIE TX-BLANCO TX-KENDALL TX-
431 AM CDT FRI APR 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GILLESPIE...BLANCO
AND NORTHEASTERN KENDALL COUNTIES UNTIL 515 AM CDT...

AT 431 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ALBERT...OR 10 MILES WEST OF BLANCO...MOVING NORTHEAST AT 40 MPH.

HALF INCH HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BLANCO...ROUND MOUNTAIN...JOHNSON CITY...STONEWALL...CYPRESS MILL...SANDY...
FLUGRATH...ROCKY CREEK...ALBERT...PAYTON...HYE...LBJ STATE PARK AND
PEDERNALES FALLS STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3043 9814 3043 9813 3035 9818 3010 9828
      2997 9862 3014 9873 3049 9838
TIME...MOT...LOC 0931Z 242DEG 33KT 3013 9860

CP
Local storm report, Apr 1, 4:44 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
444 AM CDT FRI APR 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0329 AM     HAIL             1 S MEDINA              29.78N  99.25W
04/01/2016  E0.25 INCH       BANDERA            TX   COCORAHS

&&

EVENT NUMBER EWX1600113

CP
Local storm report, Apr 1, 4:47 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
447 AM CDT FRI APR 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0348 AM     HAIL             1 S BRACKETTVILLE       29.32N 100.41W
04/01/2016  E1.00 INCH       KINNEY             TX   COCORAHS

            LARGEST WAS 1 INCH WITH AVERAGE .38 INCH.

&&

EVENT NUMBER EWX1600114

CP
Local storm report, Apr 1, 4:49 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
449 AM CDT FRI APR 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0417 AM     HAIL             1 S MEDINA              29.78N  99.25W
04/01/2016  E0.50 INCH       BANDERA            TX   COCORAHS

&&

EVENT NUMBER EWX1600115

CP
Special weather statement, Apr 1, 5:02 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
502 AM CDT FRI APR 1 2016

TXZ204-205-219-220-011045-
ATASCOSA TX-FRIO TX-BEXAR TX-MEDINA TX-
502 AM CDT FRI APR 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BEXAR...NORTHEASTERN
FRIO...NORTHWESTERN ATASCOSA AND SOUTHEASTERN MEDINA COUNTIES UNTIL
545 AM CDT...

AT 502 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
BIG FOOT...OR NEAR DEVINE...MOVING EAST AT 40 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SAN ANTONIO...PLEASANTON...DEVINE...JOURDANTON...POTEET...MOORE...LYTLE...
SOMERSET...NATALIA...SCHATTEL...BIGFOOT...LEMING...BIG FOOT...ROSSVILLE...
SOUTHTON...KYOTE...MITCHELL LAKE...THREE OAKS...IUKA AND ESPEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2893 9901 2917 9903 2936 9842 2890 9839
TIME...MOT...LOC 1002Z 265DEG 36KT 2906 9893

CP

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 1:34 AM CDTSpecial Weather StatementEWXKinney26 min
Apr 1, 1:40 AM CDTSpecial Weather StatementEWXReal35 min
Apr 1, 1:45 AM CDTSevere Thunderstorm WarningEWXEdwards, Kinney, Real, Uvalde60 min
Apr 1, 2:10 AM CDTSpecial Weather StatementEWXKerr35 min
Apr 1, 2:40 AM CDTSpecial Weather StatementEWXKimble20 min
Apr 1, 2:48 AM CDTSpecial Weather StatementEWXKinney27 min
Apr 1, 2:51 AM CDTSpecial Weather StatementEWXKerr, Real54 min
Apr 1, 2:58 AM CDTSpecial Weather StatementEWXGillespie32 min
Apr 1, 3:09 AM CDTSpecial Weather StatementEWXZavala36 min
Apr 1, 3:19 AM CDTSpecial Weather StatementEWXEdwards26 min
Apr 1, 3:20 AM CDTSpecial Weather StatementEWXKinney25 min
Apr 1, 3:29 AM CDTSevere Thunderstorm WarningEWXZavala48 min
Apr 1, 3:43 AM CDTSpecial Weather StatementEWXKinney, Uvalde47 min
Apr 1, 3:50 AM CDTSpecial Weather StatementEWXKendall40 min
Apr 1, 4:19 AM CDTSpecial Weather StatementEWXFrio41 min
Apr 1, 4:22 AM CDTSpecial Weather StatementEWXBandera, Kendall38 min
Apr 1, 4:28 AM CDTSpecial Weather StatementEWXReal, Uvalde47 min
Apr 1, 4:31 AM CDTSpecial Weather StatementEWXBlanco44 min
Apr 1, 5:13 AM CDTSevere Thunderstorm WarningEWXAtascosa, Bexar, Frio, Medina47 min
Apr 1, 5:23 AM CDTSpecial Weather StatementEWXWilliamson37 min
Apr 1, 5:55 AM CDTSpecial Weather StatementEWXWilson35 min
Apr 1, 5:56 AM CDTSpecial Weather StatementEWXWilliamson34 min
Apr 1, 6:27 AM CDTSpecial Weather StatementEWXGuadalupe33 min
Apr 1, 7:31 AM CDTSpecial Weather StatementEWXKendall44 min
Apr 1, 8:11 AM CDTSpecial Weather StatementEWXComal49 min
Apr 1, 8:59 AM CDTSpecial Weather StatementEWXHays, Travis46 min
Apr 1, 9:47 AM CDTSpecial Weather StatementEWXBastrop, Lee43 min

Nearby

Special Weather Statements in Texas, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.